Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 147, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 13, 2021, 2:58 PM EDT. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 13, 2021, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:28 PM EDT | TSTM WND GST 40 | 4 Nnw Grant, FL | WEATHER FLOW SITE, XRPT, ROCKY POINT, MEASURED A WIND GUST OF 35KT/40MPH FROM THE EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WHUS52 KMLB 131858
SMWMLB
AMZ552-555-132000-
/O.NEW.KMLB.MA.W.0147.210813T1858Z-210813T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
258 PM EDT Fri Aug 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 400 PM EDT.
* At 257 PM EDT, a strong thunderstorm was located near
Grant-Valkaria, or near Barefoot Bay, moving west at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Floridana Beach, Melbourne Shores, Grant-Valkaria, Malabar and Palm
Bay.
LAT...LON 2820 8025 2800 8013 2770 8002 2768 8043
2807 8065 2813 8067
TIME...MOT...LOC 1857Z 085DEG 19KT 2796 8047
HAIL...0.00IN
WIND...>34KTS
$$
Sedlock1 follow-up statement
777
FZUS72 KMLB 131954
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
354 PM EDT Fri Aug 13 2021
AMZ552-555-132002-
/O.EXP.KMLB.MA.W.0147.000000T0000Z-210813T2000Z/
354 PM EDT Fri Aug 13 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 400 PM EDT...
The affected areas were...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
The thunderstorms have weakened slightly, but torrential downpours,
gusty winds to around 33 knots, and cloud to water lightning strikes
remain possible into late afternoon.
LAT...LON 2820 8025 2800 8013 2770 8002 2768 8043
2807 8065 2813 8067
TIME...MOT...LOC 1952Z 085DEG 19KT 2793 8079
$$
SedlockWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 13, 11:04 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 13, 11:04 AM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1104 AM EDT Fri Aug 13 2021
.UPDATE...
...Flood Watch in Effect Starting Late Tonight for Okeechobee
County and the Treasure Coast...
Isolated showers are streaming across east central Florida and the
Atlantic waters this morning, with showers overland mainly across
Volusia, Okeechobee, and Treasure Coast counties. Showers are
moving west to northwest around 15-20 mph. The special 12Z XMR
sounding shows a more "moist" airmass than the past couple of days
with an observed PW value of 1.93". Forecast remains on track,
with only a few minor adjustments to rain chances and cloud cover
this afternoon. Isolated showers and lightning storms will
continue to be possible through the morning hours, especially
across southern Brevard and Okeechobee counties southward. Storm
coverage will increase and shift towards the interior this
afternoon. The main threats with the strongest of these storms
will be gusty winds up to 40 mph, frequent lightning, and heavy
downpours.
Afternoon highs will be seasonal for this time of year, with highs
in the low 90s under partly cloudy skies. Overnight lows will be
in the low to mid 70s under mostly cloudy skies.
Issued a Flood Watch starting later tonight for the Treasure
Coast and Okeechobee counties as Tropical Cyclone Fred brings
heavy rainfall to the local area through the weekend.
&&
.AVIATION...
VFR conditions outside of convection through the TAF period.
Isolated showers ongoing across east central florida this morning.
Highest coverage of lightning storms will be across the interior
this afternoon. VCSH for interior sites and DAB this morning, with
VCTS from TIX southward starting at 14Z. Included VCTS everywhere
starting 16/17Z, with TEMPO groups for MVFR CIGs/VIS this
afternoon. Increased moisture to the area tonight and into
tomorrow as Tropical Cyclone Fred nears the Florida peninsula.
VCSH starting at around 21/23Z tonight and going through the TAF
period for all sites. Did not include any TEMPO groups for
stronger showers at this time for the overnight hours.
&&
.MARINE...
Scattered storms across Volusia county waters this morning.
Current buoy 41009 observations show seas are 4 ft with ENE winds
around 8 KT. Onshore winds around 10 KT this morning will increase
to around 12-17 KT this afternoon and evening as the sea breeze
forms and pushes towards the coast. Seas will be around 3-4 ft.
Showers and embedded storms will continue to stream across the
Atlantic waters today and tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 76 88 75 / 40 40 70 50
MCO 90 75 90 75 / 60 40 70 50
MLB 87 76 88 77 / 50 50 80 60
VRB 87 75 87 75 / 60 60 90 70
LEE 92 76 90 76 / 60 30 70 40
SFB 90 74 88 75 / 50 30 70 50
ORL 90 75 88 76 / 60 40 70 50
FPR 88 76 87 75 / 60 70 90 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from late tonight through Sunday evening for Indian
River-Martin-Okeechobee-St. Lucie.
AM...None.
&&
Watson/Negron/WeitlichHazardous weather outlook, Aug 13, 11:12 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1112 AM EDT Fri Aug 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1112 AM EDT Fri Aug 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will occur today into tonight. By early afternoon additional activity will develop, with highest coverage expected across the interior. Gusty winds over 40 mph, frequent cloud to ground lightning, and heavy downpours will be possible through the late afternoon in any strong storm which develops. .FLOOD IMPACT... Some storms will be capable of producing a quick one to two inches of rainfall. Standing water in low spots may create a driving hazard on low spots along roadways. .RIP CURRENT IMPACT... A Moderate Risk of rip currents is in place at all east central FL beaches. Use caution if entering the surf zone and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms are forecast today and into this evening across the coastal waters and some inland lakes. A few of these storms could also affect the Intracoastal Waterway. The strongest storms could produce wind gusts up to around 34 knots. Movement will be toward the west at around 15 to 20 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Tropical cyclone Fred will track near the Florida Keys Saturday then enter the Gulf of Mexico while slowly strengthening over the eastern Gulf of Mexico while moving north this weekend. Heavy rainfall is forecast across the local area Saturday into Sunday. Event total rain amounts of 3 to 7 inches will be possible by early next week. A Flood Watch has been issued for Okeechobee and the Treasure Coast for early Saturday morning. Persons should continue to monitor updates from the National Hurricane Center on forecast track and intensity as well as related weather threats to east central Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Watson/ Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:17 AM EDT | Flood Watch | MLB | Okeechobee | 36 hr |
| Aug 13, 2:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 13, 2:30 PM EDT | Small Craft Advisory | MLB | 11 hr | |
| Aug 13, 3:15 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Aug 13, 3:25 PM EDT | Special Marine Warning | MLB | 35 min | |
| Aug 13, 3:36 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 13, 4:34 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Aug 13, 4:52 PM EDT | Special Marine Warning | MLB | 113 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.